Chemotherapy

About "Chemotherapy"

The cancer treatment that uses drugs that prevent cancer cells from dividing and growing is called chemotherapy. It used before surgery or radiation therapy to shrink the tumor or after surgery to kill cancer cells left behind. The side effects of chemotherapy include nausea, vomiting, hair loss, fatigue, infertility, loss of appetite, etc.

Related Terms: Cancer, Radiotherapy, Treatment Of Cancer, Biopsy, Metastasis, Breast Cancer, Side Effects Of Cancer Treatment

Recently Answered Questions


After the first chemotherapy session for CLL, my dad has a persistent fever. Why?
Query: Hello doctor, I would like to enquire about my dad's health. He is 82 years old and has been having chronic lymphocytic leukemia for the past seven years. He had no symptoms other than the high blood cell count and was doing regular checkups every six months. Recently, his hemoglobin level dropped a...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to the icliniq.com. You have mentioned in the history that the patient is having chronic lymphocytic leukemia. And the total count is high, as per history. So, chronic lymphocytic leukemia seems to be in the aggressive stage. Blood culture and other scan reports are normal as per hist...  Read Full »
 
Having chemotherapy for stage IV invasive lobular carcinoma. Is it right?
Query: Hi doctor, The first case of cancer was on stage 3 ER+ invasive cancer of the left breast. Now, it is in stage IV invasive lobular carcinoma, with results of ER positive, PR positive, and HER2 with equivocal recurrent cancer. The site of disease is present on the abdominal lymph nodes and omentum w...  Read Full »
Dr. Varadarajan Kumar
Radiation Oncologist

Answer: Hi, Welcome to icliniq.com. I have gone through the attachment (attachment removed to protect patient identity). Yes, it is appropriate to use chemotherapy at this juncture. The HER2 (human epidermal growth factor receptor 2) result is mentioned as equivocal. So please do a FISH test (fluorescence...  Read Full »
 
My father has severe diarrhea after chemotherapy for colon cancer. Please help.
Query: Hello doctor, My 43 years old father has colon cancer. He had undergone hemicolectomy laparoscopic surgery, and he is currently undergoing chemotherapy with Xelox (Oxaliplatin and Capecitabine). I am here to ask you about the side effects of chemo that my father is experiencing from the first cycle...  Read Full »
Dr. Rakesh Mittal
Medical Oncologist

Answer: Hi,Welcome to icliniq.com.Diarrhea could be due to surgery or chemotherapy or both. Normally, the patients should not have this much diarrhea. If it remains uncontrolled, you may have to stop chemotherapy for some days.Weight loss is common in this condition. After chemotherapy, he should be fine. A...  Read Full »
 
How to improve WBC count following chemotherapy?
Query: Hi doctor, I am a 23 year old male. I am suffering from acute lymphoblastic lymphoma and I am going to finish my last chemotherapy. My WBC count has reduced due to discontinuation of GCSF. After the completion of chemotherapy session, how to recover WBC count? Please suggest me.  Read Full »
Dr. Prakash H Muddegowda
Hematologist

Answer: Hi, Welcome to icliniq.com. GCSF (granulocyte-colony stimulating factor) is given for immediate recovery followed by chemotherapy as chemotherapy causes excessive suppression of the bone marrow. The body has its own mechanism to produce GCSF and it will take usually a few weeks to start producing an...  Read Full »
 
What do you think about GemCarbo chemotherapy?
Query: Hello doctor, My mother has been diagnosed with stage 4 adenocarcinoma. She was having trouble breathing due to pleural fluid buildup. As per our oncologist's suggestion we have started Gemcitabine-Carboplatin chemotherapy before 10 days. The suggested course of treatment is six cycles of chemothera...  Read Full »
Dr. Bharat Patodiya
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your anxiety. By the EGFR (epidermal growth factor receptor) not been successful, do you mean that the test was not positive for mutations or it could not be performed due to inadequacy of the sample? Please clarify. Starting EGFR inhibitors in the absenc...  Read Full »
 
Is it possible to start or continue chemotherapy at very low WBC counts?
Query: Hello doctor,I want to have an opinion about my daughter's (8 years old) chemotherapy treatment for B-cell acute lymphoblastic leukemia. I want to know that is it possible to start or continue chemotherapy at very low counts of WBC and WBC differential.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Your child is having B-cell acute lymphoblastic leukemia. In that case, to induce remission, induction chemotherapy should be given to restore normal bone marrow. After induction, maintenance chemotherapy also to be given. Your total count might be low because of che...  Read Full »
 
I suddenly developed loss of speech during chemotherapy. Please help.
Query: Hello doctor, I am a breast cancer patient. During post-surgery chemotherapy, I suddenly developed loss of speech. I have already consulted a neurologist, please find the attached reports. I want a second opinion. Please help me.  Read Full »
Dr. J Mariano Anto Bruno Mascarenhas
Neuro Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reports (attachment removed to protect patient identity) with diligence, and I would like you to know that I am here to help you. There is a clot in one of the blood vessels in the brain. So, there is no blood supply to that area. Becaus...  Read Full »
 
Can emboli form as a result of chemotherapy?
Query: Hi doctor, The patient has stage 3 rectal cancer. He had brachytherapy radiation last summer. Through surgery, they removed the rectum, surrounding mesorectal fat and involved lymph nodes. Pathology declared radiation to be a complete response and no cancer found. FOLFOX chemo has begun before 14 mo...  Read Full »
Dr. Prakash H Muddegowda
Hematologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: Yes, it appears to be secondary to chemotherapy induced thrombosis. It is usually secondary to development of venous thrombi usually in deeper veins of the legs. Prolonged bed rest could be an additional factor along with che...  Read Full »
 
Can folic acid supplements be started after completing chemotherapy?
Query: Hello doctor, I have just finished six rounds of chemotherapy for breast cancer treatment. Before starting, I was diagnosed with folate deficiency and prescribed six months of folic acid tablets. However, my oncologist was not happy with me taking it during chemotherapy so I had to stop after one mo...  Read Full »
Dr. Smrita Singh
Hematologist

Answer: Hello, Welcome to icliniq.com. The folic acid tablets that you had taken for a month helped to raise your folate levels from 4 to 6. The high level of vitamin B12 can only be explained if you were given a single megadose of vitamin as an intramuscular injection during your chemotherapy. Folate lev...  Read Full »
 
What is the reason for new wound during chemotherapy?
Query: Hi doctor, My father had a surgery for cancer and subsequent chemoradiation on cheeks. After that he developed a wound on right cheek, which developed into a big hollow wound. Please help us.  Read Full »
Dr. Raghu
Surgical Oncologist

Answer: Hi, Welcome to icliniq.com. The most common causes for a wound at the operated or treated site are, Osteoradionecrosis. Recurrent cancer. From your description, it seems like the wound is an effect of chemoradiation, more specifically radiation. We call it as osteoradionecrosis which is basically a ...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Chemotherapy? We have medical experts to help you right away.

Ask a Doctor Online Now!